Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS JSJ

September 12, 2007

NWS JSJ issued this severe thunderstorm warning at Sep 12, 2007, 2:03 PM CDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2007, 2:03 PM CDT (19:03 UTC)
Expired
Sep 12, 2007, 3:00 PM CDT
In force
57 min
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

The radar

The San Juan radar (TJUA), 117 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUCA52 TJSJ 121904
SVRSJU
PRC003-122000-
/O.NEW.TJSJ.SV.W.0001.070912T1903Z-070912T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
303 PM AST WED SEP 12 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AGUADA MUNICIPALITY IN PUERTO RICO...

* UNTIL 400 PM AST

* AT 252 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF
  LUYANDO...OR ABOUT NEAR ANASCO. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF LUYANDO BY 400 PM AST...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY.

LAT...LON 1836 6712 1830 6715 1835 6721 1840 6720

$$

SNELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 10:09 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Sep 12, 10:09 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1109 AM AST WED SEP 12 2007

.UPDATE...LATEST SOUNDING DATA SHOWED MODEST MOISTURE...MAINLY
BELOW 850 MB WITH EAST WINDS INCREASING THROUGH 6000 FEET AND THEN
MID LAYERS THAT WERE NOT ALTOGETHER DRY. THE LIFTED INDEX CAME
OUT AT MINUS 7.8 WHILE PRECIPITABLE WATER WAS NOTED AT 1.68...
WHICH IS SLIGHTLY LESS THAN 24 HOURS AGO. SO ALTHOUGH CONDITIONS
ARE MORE STABLE AND SLIGHTLY DRYER THAN YESTERDAY...IT SHOULD NOT BE SAID
THAT CONDITIONS ARE TOO DRY OR STABLE TO HAVE STRONG AFTERNOON
CONVECTION WITH SOME HEAVY RAIN AND GUSTY WINDS IN THE USUAL
AREAS...WESTERN PUERTO RICO. ONE DIFFERENCE FROM YESTERDAY IS THAT
FLOW HAS SHIFTED A LITTLE FORM EAST SOUTHEAST TO EAST. BOTH RADAR
AND SATELLITE PICTURES...NOTING THE STREAMERS OFF THE LOCAL
ISLANDS...SHOW THAT THIS IS SO AND THE GFS ALSO IS SHOWING FLOW
THAT SHIFTS FROM 110 LAST NIGHT TO 100 DEGREES EARLY THIS
MORNING...TO 080 DEGREES BY EVENING. AND THIS WILL MEAN THAT THE
CONVECTIVE WEATHER SHOULD AFFECT THE IMMEDIATE WESTERN NORTH COAST
OF THE ISLAND LESS THAN YESTERDAY. ANOTHER NOTABLE FEATURE IS A
BAND OF MOISTURE APPROACHING WESTERN PUERTO RICO FROM THE SOUTH
SOUTHWEST AS SEEN IN WATER VAPOR IMAGERY...YIELDING INCREASING MID TO
UPPER LEVEL MOISTURE AS THE AFTERNOON GETS UNDERWAY. THIS SUGGESTS
THAT THE SECTIONS JUST INLAND FROM THE COAST IN SOUTHWEST PUERTO
RICO WILL HAVE SOME CHANCE OF SHOWERS AND THUNDERSTORMS AND THAT A
FEW AREAS IN THE WESTERN INTERIOR WILL HAVE A VERY GOOD CHANCE OF
HEAVY RAIN AND GUSTY WINDS...PERHAPS EVEN SMALL HAIL IN THUNDERSTORMS.
OF COURSE...SOME AREAS OF PUERTO RICO WILL ONLY SEE TALL CLOUDS IN
THE DISTANCE. BUT SOME AREAS WILL LIKELY SEE TWO INCHES WITH A FEW
ISOLATED SPOTS OF FOUR INCHES POSSIBLE. HAVE ALTERED THE GRIDS AND
RE-ISSUED THE ZONES TO REFLECT THESE CHANGES.

AS A NOTE...THE NATIONAL HURRICANE CENTER HAS BEGUN ISSUING
ADVISORIES ON TROPICAL DEPRESSION NUMBER EIGHT...WITH THE FIRST
ADVISORY ISSUED AT 11 AM SHOWING THE CENTER OF THE DEPRESSION AT
13.2 NORTH AND 44.6 WEST. SOME DEVELOPMENT IS EXPECTED IN THE NEXT
24 HOURS AND MOTION IS FORECAST TO BE WEST NORTHWEST AT 12 MPH. IT
IS POSSIBLE THAT THE DEPRESSION WILL BECOME A TROPICAL STORM LATER
TODAY OR TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 410 AM AST WED SEP 12 2007/

DISCUSSION...
QUIET NIGHT ACROSS PR/USVI AREA...VERY LITTLE CLOUD COVER AND 88D
IN CLEAR AIR MODE. DRY AND STABLE AIRMASS PREVAILS LOCALLY IN WAKE
OF TROPICAL WAVE JUST SOUTH OF HISPANIOLA. AT LEAST THROUGH
THURSDAY WOULD EXPECT DRIER CONDITIONS THAN THE PAST SEVERAL DAYS.
AFTERNOON CONVECTION TODAY SHOULD BE LIMITED TO THE WEST WEST
INTERIOR AND NORTHWEST. DAYTIME HEATING COMBINED WITH SOUTH TO
SOUTHWEST FLOW ALOFT SHOULD PROVIDE ENOUGH VENTILATION FOR
ISOLATED THUNDERSTORMS TO DEVELOP AND PERSIST THROUGH EARLY
EVENING. FOR THE U.S. VIRGIN ISLANDS WOULD EXPECT MOSTLY ISOLATED
LIGHT SHOWERS. ON FRIDAY A LITTLE BIT OF MOISTURE WILL INTRUDE
FOLLOWED BY HIGHER AMOUNTS OF MOISTURE SATURDAY TH RU SATURDAY
NIGHT MAINLY OVER THE CARIBBEAN WATERS. UPPER LEVEL PATTERN WILL
STILL BE FAVORABLE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP
ESPECIALLY DURING THE AFTERNOONS. THE GFS 150 FORECAST FOR THE
EARLY TH RU MID PART OF NEXT WEEK SUGGESTS LOW LEVEL CIRCULATION
ASSOCIATED WITH TROPICAL WAVE WELL EAST OF THE ANTILLES TO MOVE
SLOWLY WEST NORTHWEST. EARLY CYCLE TRACK GUIDANCE ON AL91 SHOW
CONSENSUS ON A NORTHWEST TRACK THRU 120 HOURS...BUT ITS STILL TO
EARLY TO SAY ONE WAY OR THE OTHER.

SYNOPSIS...
BROAD UPPER LEVEL LOW PRESSURE JUST SOUTHWEST OF HAITI TO MOVE
GENERALLY WESTWARD THRU THURSDAY AND WEAKEN. UPPER LEVEL RIDGE
EAST OF THE ANTILLES BUILDS WESTWARD THRU THURSDAY BUT THEN WEAKEN
UNDER INFLUENCE OF UPPER TROUGH THAT DIGS SOUTHWEST ACROSS
ATLANTIC INTO HISPANIOLA. UPPER TROUGH REMAINS ANCHORED THROUGH THE
WEEKEND ACROSS WESTERN HISPANIOLA BUT MAINTAINS LOCAL AREA IN
UPPER LEVEL DIFFLUENT FLOW.

MARINE...
MARINERS SHOULD EXPECT WINDS OF 12 TO 23 KNOTS AND SEAS OF 3 TO 7 FEET
ACROSS THE REGIONAL WATERS THROUGH THIS MORNING. SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE OFFSHORE CARIBBEAN WATERS THROUGH
THIS EVENING. SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION
ELSEWHERE...EXCEPT FOR THE NEAR SHORE WATERS OF WEST PUERTO RICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  90  78  88  78 /  20  20  40  40
STT  88  80  87  80 /  20  20  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

93/12
Hazardous weather outlook, Sep 12, 8:20 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
920 AM AST WED SEP 12 2007

PRZ001>013-AMZ710>750-131000-
920 AM AST WED SEP 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...LATEST SOUNDING AND MODEL INFORMATION INDICATES
THE POSSIBILITY OF SOME VERY STRONG AFTERNOON CONVECTION OVER
WESTERN PUERTO RICO...POSSIBLY SOMEWHERE FROM AGUADA TO UTUADO AND
FROM CABO ROJO TO YAUCO. THERE IS A GOOD CHANCE OF RAIN OF
SUFFICIENT QUANTITIES IN LOCAL AREAS TO CREATE SOME URBAN AND SMALL
STREAM FLOODING AND AMOUNTS IN SOME AREAS WILL LIKELY EXCEED TWO
INCHES AND POSSIBLY EXCEED FOUR INCHES IN VERY LOCALIZED AREAS.
THEREFORE RESIDENTS IN WESTERN PUERTO RICO SHOULD EXPECT LOCALIZED
THUNDERSTORMS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING WITH THE
POSSIBILITY OF SMALL HAIL AND VERY GUSTY WINDS APPROACHING SEVERE
LIMITS. IT SHOULD ALSO BE NOTED THAT SOME AREAS OF WESTERN PUERTO
RICO WILL RECEIVE NO RAIN AT ALL. SHOWERS AND THUNDERSTORMS WILL
HAVE LOST MOST OF THEIR STRENGTH BY SUNSET.

.DAYS TWO THROUGH SEVEN...ONLY ISOLATED TO SCATTERED SHOWERS ARE
EXPECTED THURSDAY AND DURING THE NEXT SEVERAL DAYS ACROSS THE
REGION. THE LIMITED LOW LEVEL MOISTURE OVER THE REGION WILL COMBINE
WITH DIURNAL HEATING AND LOCAL TERRAIN EFFECTS TO PRODUCE SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WESTERN AND INTERIOR
SECTIONS OF PUERTO RICO DURING THE AFTERNOONS WITH SOME POSSIBILITY
OF LOCALIZED URBAN AND SMALL STREAM FLOODING. AN AREA OF LOW
PRESSURE AND ASSOCIATED TROPICAL WAVE WILL APPROACH THE LESSER
ANTILLES DURING THE WEEKEND...THEN ENTER THE EASTERN CARIBBEAN ON
SUNDAY AND MONDAY...AND MOVE MAINLY ACROSS THE NORTHERN REGIONAL
COASTAL WATERS DURING THE FIRST PART OF THE NEXT WEEK. THIS MAY
BRING THE POSSIBILITY OF LOCAL FLOODING WITH IT.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

VIZ001-002-AMZ710>730-131000-
920 AM AST WED SEP 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...ONLY ISOLATED TO SCATTERED SHOWERS ARE
EXPECTED THURSDAY AND DURING THE NEXT SEVERAL DAYS ACROSS THE LOCAL
ISLANDS. AN AREA OF LOW PRESSURE AND ASSOCIATED TROPICAL WAVE WILL
APPROACH THE LESSER ANTILLES DURING THE WEEKEND...THEN ENTER THE
EASTERN CARIBBEAN ON SUNDAY AND MONDAY...AND MOVE MAINLY ACROSS THE
NORTHERN REGIONAL COASTAL WATERS DURING THE FIRST PART OF THE NEXT
WEEK. THIS MAY BRING THE POSSIBILITY OF LOCAL FLOODING WITH IT.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

SNELL

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 2:26 PM CDTSevere Thunderstorm WarningJSJ31 min

Nearby

Severe Thunderstorm Warnings in Puerto Rico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.